MYRON D. GINSBERG, M.D.; MARC HERTZMAN, M.D.; WOLFGANG W. SCHMIDT-NOWARA, M.D.
▸Requests for reprints should be addressed to Wolfgang W. Schmidt-Nowara, M.D., Pulmonary Unit, Massachusetts General Hospital, Boston, Mass. 02114
GINSBERG MD, HERTZMAN M, SCHMIDT-NOWARA WW. Amphetamine Intoxication with Coagulopathy, Hyperthermia, and Reversible Renal Failure: A Syndrome Resembling Heatstroke. Ann Intern Med. 1970;73:81-85. doi: 10.7326/0003-4819-73-1-81
Download citation file:
Published: Ann Intern Med. 1970;73(1):81-85.
After ingesting approximately 2 g of amphetamine sulfate, a 21-year-old man was admitted in delirium with a temperature above 108 F. He subsequently developed acute self-limited renal failure and a coagulopathy with intramuscular hemorrhages producing entrapment neuropathies. The association of amphetamines with reversible renal failure has not been previously described. The resemblance of the features in this case to instances of heatstroke is striking and suggests a similar pathophysiology.
Learn more about subscription options.
Register Now for a free account.
Emergency Medicine, Hematology/Oncology, Nephrology, Coagulopathies.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only